How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 11164
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
48069651
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

my right eye..then my eye..eye dr. and she told me that I have a scar

Resolved Question:

Actually I do have a problem right now and its really troubling, I had a shunt put into my right eye in June 2009 to help keep my eye pressure down which has been between 11-13 now with the shunt but my ophtalmologist keep giving me a show in the eye to prevent it from healing up too fast , so I had a shot on 12/30/10, and since then my eye has been swollen and teary sensitive to the light , painfull I could hardly work on 01/02/11 , so I saw another eye dr. and she told me that I have a scar on my cornea due to the side effect of the inyection , my Dr. only said I have to rest the eye and then I would be fine . I m still having problem with this eye , I want to know what other treatment I need to have Im putting antibiotics drops and prednisone which I was on from before, I hoping nI can go to work on MOnday as of now Im using shades day and night .I feel like my Dr. didnt explained that these showts had such a bad side effects, will my eye heal completly? Thank you Jane
Submitted: 6 years ago.
Category: Eye
Expert:  Dr. Rick replied 6 years ago.

Dr. Rick :

Hi. I'm online and happy to answer your question today.

Dr. Rick :

are you available to chat?

Dr. Rick :

It sounds like your ophthalmologist may be giving you 5fluorouracil shots. Do you know what he is using?

Dr. Rick :

this injection can cause the skin on the cornea to "come off", sorta like a corneal abrasion. This would cause the swelling, pain, tearing and photophobia you are experiencing

Dr. Rick :

Also, it would be something that an ophthalmologist would tell you is from the shot and would get better with "resting" the eye.

Dr. Rick :

Yes, in the majority of these cases the cornea heals without any bad side effects. In the normal case of a corneal abrasion I would expect things to be healed by Monday with no problems. However, in the case of epithelial defects from the use of 5-FU healing can be prolonged. I would expect, however, that even in this case with another 48 hours things should be resolved or much better by Monday morning.

Dr. Rick :

What should do you do in the meantime? I would try to relax and keep that eye closed as much as possible, even going to far as to gently tape it closed between doses of your eye drops. This should speed the healing of the epithelium.

Dr. Rick :

I hope you feel better soon.....it sounds like you are in good hands with your current ophthalmologist/glaucoma expert.

Dr. Rick :

And, now, the obligatory word from our sponsors: :o)


I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much.

Positive Feedback and/or Bonus is welcomed and appreciated.


 

Dr. Rick and other Eye Specialists are ready to help you
Expert:  Dr. Rick replied 6 years ago.
k
Dr. Rick and other Eye Specialists are ready to help you